MAUDE Adverse Event Report: CARDINAL HEALTH UMBILICAL CATHETER SNGL LUMEN 2.5FR; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH UMBILICAL CATHETER SNGL LUMEN 2.5FR; CATHETER, UMBILICAL ARTERY
Model Number 8888160325
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported the sr.Was attempting to flush the catheter, but the catheter seemed to be blocked.They were unable to use said catheter.The catheter was not inserted, they found the blockage before it was inserted.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The actual sample involved in the reported incident was not returned for evaluation nor were any photos or videos received.Consequently, it was not possible to evaluate a sample as part of a comprehensive failure investigation.However, it is important to note that corrective and preventative actions were implemented after the manufacture of the reported lot to address the reported condition.If a sample is received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
One used catheter was received for the investigation.The sample was inspected, and the reported condition was confirmed; a material was found inside the tip of the catheter obstructing the flow path.Further testing showed that the occlusion is not a foreign particle, it¿s part of the tube material.A definitive root cause could not be determined at this time.However, actions have been implemented to address the reported condition.This complaint will be used for tracking and trending purposes.

Brand Name
UMBILICAL CATHETER SNGL LUMEN 2.5FR
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15678759
Report Number3009211636-2022-00800
Device Sequence Number7941136
Product Code FOS
UDI-Device Identifier20884527005106
UDI-Public20884527005106
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888160325
Device Catalogue Number8888160325
Device Lot Number1913500240
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer10/26/2022
10/26/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date11/16/2022
03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown